Translate page

× To share and enhance best practice management of CML, experts and interested clinicians can discuss difficult or interesting CML cases here. Clinicians submit a brief history of the patient and the case for discussion (no more than 200 words) by posting it in this forum ("+ NEW TOPIC" button below). Please include the country of origin.

Each clinical case will be forwarded to the expert clinical panel for a brief independent response. Consideration should be given to patient confidentiality. Details that are not critical to the case can be changed to preserve anonymity. Please consider including your email with the case. This will not be posted on the website, but is useful should further details be requested by the moderator.

As a full clinical history is necessary for accurate comment, cases and comments on the Forum are ONLY ACCEPTED FROM CLINICIANS. If individual patients have a specific question we encourage them to contact their healthcare provider. General questions can be emailed to info@cml-foundation.org.

DISCLAIMER: The iCMLf does not recommend or endorse any specific tests, physicians, products, procedures, or opinions, and disclaims any representation, warranty, or guaranty as to the same. Reliance on any information provided in this Forum is solely at your own risk.

Mennorhagia complicating imatinib therapy

More
11 years 7 months ago - 11 years 7 months ago #37 by mdurosin
I just got a complaint of mennorhagia in a 27-year old woman who has been on imatinib for chronic phase CML since August last year. The patient achieved CHR within 3 months of therapy but she is yet to achieve CCR.

The menstrual irregularity with heavy blood loss started just 3 months ago. Bleeding was so heavy she changes her pad 2hrly. She now has a moderate anaemia of 30% PCV, but WBC and platelets were esentially normal. LMP was 28 of this month, coming some 27day after the previous LMP of 1 Dec. The December episode suggested some remission compared 12-15 days intervals before. She is already on iron supplement.

How common is this complication? Does it require hormonal intervention?

Muheez
Last edit: 11 years 7 months ago by Jan.
  • johnmgoldman
  • johnmgoldman's Avatar
11 years 7 months ago #39 by johnmgoldman
Replied by johnmgoldman on topic Re:Mennorhagia complicating imatinib therapy
I have never seen nor heard of such severe menorrhagia associated imatinib. It could of course be associated with a CML-related platelet dysfunction, but it might really be independent of the CML and its treatment. Largely I have no contribution to make.

John Goldman
More
11 years 7 months ago #40 by tim
I agree with John that this degree of menorrhagia is quite unusual and while it could be exacerbated by the imatinib it should be investigated fully, rather than assuming that this is just an imatinib toxicity. Actually I am concerned that this patient has not achieved CCR after more than 12 months of imatinib. It may be a good time to review this patients adherence and look for possible drug interactions. If drug adhernece is satisfactory, it may be worth considering higher doses of imatinib, however this may not be possible based on this patient's toxicity to standard dose. They should also be closely monitored if possible to ensure that they do achieve CCR (or ideally MMR) over the next 6 months.

Regards

Tim
Moderators: Melissa Davis-Bishop